Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla - sudden viral load increase
Apr 21, 2013

I have been HIV+ for 7 years. On medication (Atripla) since 2007. I have always maintained a good CD4 and undetectable viral load count. However, my last blood came back with a VL increase to 1100. I have good adherence and to my knowledge have not missed any doses of my medications. I've not been ill and I'm not on any other meds. My doc has had me do a repeat of my blood tests and results will be back in a week. Should I be concerned? Now, having left my clinic, I feel anxious about the results. Could it just be a blip?

Response from Dr. Holodniy

That is a little higher than what we would consider a blip. Your doctor was correct in ordering another test. If the viral load is back to undetectable, than no worries. If the viral load remains elevated, then there may be some HIV med resistance that has developed. In that case, a resistance test should be performed and you may need to switch meds depending on the results of that test.



Previous
Late on MedsTwice In 1 week
Next
RNA Amplification

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement